Results 1 to 6 of 6

Thread: vomit and diarrhea AFTER starting Giardia treatment

  1. #1
    Junior Member
    Join Date
    Jan 2021
    Posts
    4
    Pets Names
    Yaya

    vomit and diarrhea AFTER starting Giardia treatment

    my puppy is 14 weeks and already received one round of Giardia treatment last month. he had no adverse reaction the first time. unfortunately, test still showed positive and we just started him on 2nd round. Vet increased the dosage because he grew a few pound since last month. He started vomit, loose stool and low energy because of that (he was normal before the treatment except for blood in stool so vomit and diarrhea is new). i will give him a bland diet during treatment. is this expected/normal during Giardia treatment because of antibiotics side effect?

    i did called vet and the assistant told his 2nd test is worse (he is shredding eggs vs. 1st time it only showed antigen). the vomit may be from the antibiotics working on eliminating the parasite but make his GI more sensitive from the treatment?

  2. #2
    Senior Member Become a 4 Paw Member
    Cbrugs's Avatar
    Real Name
    Citty
    Country
    United States
    Location
    Washington
    Join Date
    Aug 2013
    Posts
    3,815
    Pets Names
    Jax
    Trophies

    Re: vomit and diarrhea AFTER starting Giardia treatment

    What is the current treatment? Iíve dealt with giardia a couple times and always gave Panacur and it cleared up with no issues.


    Sent from my iPhone using Tapatalk

  3. #3
    Junior Member
    Join Date
    Jan 2021
    Posts
    4
    Pets Names
    Yaya

    Re: vomit and diarrhea AFTER starting Giardia treatment

    Quote Originally Posted by Cbrugs View Post
    What is the current treatment? Iíve dealt with giardia a couple times and always gave Panacur and it cleared up with no issues.


    Sent from my iPhone using Tapatalk
    panacur and Flagyl same time. he is nauseous from the treatment. still vomit a little but diarrhea has subside

  4. #4
    Senior Member Become a 4 Paw Member
    Cbrugs's Avatar
    Real Name
    Citty
    Country
    United States
    Location
    Washington
    Join Date
    Aug 2013
    Posts
    3,815
    Pets Names
    Jax
    Trophies

    Re: vomit and diarrhea AFTER starting Giardia treatment

    Quote Originally Posted by ling0882434 View Post
    panacur and Flagyl same time. he is nauseous from the treatment. still vomit a little but diarrhea has subside
    Both at the same time seems to be a little much but Iím not a vet. Itís usually one or the other.


    Sent from my iPhone using Tapatalk

  5. #5
    Junior Member
    Join Date
    Dec 2020
    Posts
    3
    Pets Names
    Biggie

    Re: vomit and diarrhea AFTER starting Giardia treatment

    My puppy is 12 weeks old and had similar symptoms and reaction, the bland diet seem to make him worse too. I then spoke to the breeder I got him from and she recommended to buy some canned pumpkin (sell it in Asda - world food aisle) and put him back on his normal food and mix a few spoonfuls of pumpkin in with his food daily this worked a treat and he has been fine since.

  6. #6
    Senior Member Become a 4 Paw Member
    2bullymama's Avatar
    Real Name
    Christine
    Country
    USA
    Location
    Gilbertsville, Pennsylvania, United States
    Join Date
    Apr 2013
    Posts
    7,567
    Pets Names
    Chelios
    Trophies

    Re: vomit and diarrhea AFTER starting Giardia treatment

    How is your boy now... any better?


    Sent from my iPhone using Tapatalk

    my sweet angel babies
    Nitschke 2004-2011 and Banks 2005-2014

Remove Ads

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •